Alert archive / North Dakota / Severe Thunderstorm Warnings in 2005
Severe Thunderstorm Warning 353, NWS Bismarck, ND
NWS Bismarck, ND issued this severe thunderstorm warning at Sep 2, 2005, 8:43 AM MDT for Grant County, North Dakota. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Sep 2, 2005, 8:43 AM MDT (14:43 UTC)
- Expired
- Sep 2, 2005, 9:35 AM MDT
- In force
- 52 min
- Issued by
- NWS Bismarck, ND
- Area
- Counties, with a storm outline in the text
County Grant County, ND
The radar
The Bismarck radar (KBIS), 81 km from the middle of the area, began a volume at 14:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 2.7 hours before the alert went out and 85 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1739 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 20 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this severe thunderstorm warning went out at Sep 2, 2:30 AM MDT, 6 hours 13 minutes earlier.
Area forecast discussion, Sep 2, 2:30 AM MDT, 6 hours 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 330 AM CDT FRI SEP 2 2005 .SHORT TERM...THROUGH SUNDAY NIGHT MID LEVEL RIDGE BUILDS THROUGH THE FORECAST AREA TODAY AND AMPLIFIES THROUGH SATURDAY. EXITING SURFACE HIGH AND BUILDING LEE SIDE TROF RESULT IN A DEVELOPING SOUTHEAST FLOW...AND THE TYPICAL SUSTAINED 10 GUSTING TO 20 MPH WIND WITH IT. BEST MOISTURE RETURN IS LIMITED TO SOUTH DAKOTA AND THE SOUTHERN BORDER COUNTIES OF NORTH DAKOTA. HIGHER CHANCES OF STORMS WILL BE IN SOUTH DAKOTA...WITH THE CHANCES NORTH OF INTERSTATE 94 EVEN BELOW THE NEED TO MENTION IN THE WORDED FORECAST. PATTERN BECOMES MORE CONDUCIVE TO STORM DEVELOPMENT LATER SUNDAY AS MID LEVEL RIDGE SHIFTS EAST ALLOWING MORE OF A SOUTHWEST FLOW AT THAT LEVEL. SURFACE TROF PUSHES INTO NORTH DAKOTA AND MOISTURE POOLS AHEAD OF IT DESTABILIZING THE ATMOSPHERE. AVAILABLE CONVECTIVE AVAILABLE POTENTIAL ENERGY (CAPE) WILL BE TAPPED. TEMPERATURES CONTINUE ON A WARMING TREND THE NEXT FEW DAYS PEAKING PRE FRONTAL AT WILLISTON ON SATURDAY...BISMARCK-JAMESTOWN SUNDAY. HIGHS COULD REACH INTO THE MID 90S. .LONG TERM...MONDAY THROUGH THURSDAY NIGHT... FEW CHANGES TO THE LONG TERM PERIOD TODAY. SOUTHWEST UPPER FLOW THROUGH EARLY TUESDAY WITH UPPER TROUGH TO OUR NORTH. WILL KEEP PREVIOUS POPS FOR MONDAY AND MONDAY NIGHT. NORTHWEST FLOW TAKES OVER ON TUESDAY AS UPPER TROUGH PASSES TO OUR NORTH. THIS SHOULD DRY THING OUT AND COOL THINGS DOWN TUESDAY AND WEDNESDAY AS COOL SURFACE HIGH PRESSURE BUILDS OVER THE AREA. GFS HAS BEEN INCONSISTENT IN THE LATTER PORTIONS OF THE EXTENDED PERIOD AND NOW ADVERTISES A MUCH WETTER SOLUTION LATE WEDNESDAY AND THURSDAY WITH THE APPROACH OF ANOTHER UPPER TROUGH. DGEX HINTS AT THIS AS WELL. HOWEVER THE ECMWF IS MUCH FLATTER WITH THE UPPER FLOW ACROSS SOUTHERN CANADA WHICH IS CLOSER TO THE NCEP ENSEMBLE MEAN...AND THE FAVORED SOLUTION BY HPC. THEREFORE...THE CONSENSUS WITH SURROUNDING OFFICES WAS TO HOLD OFF ON INTRODUCING PRECIPITATION CHANCES FOR THURSDAY. && .BIS WATCHES/WARNINGS/ADVISORIES... NONE. && JPM/TWH
Hazardous weather outlook, Sep 2, 3:48 AM MDT, 4 hours 55 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 448 AM CDT FRI SEP 2 2005 NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-031000- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-OLIVER-MCLEAN-SHERIDAN-WELLS- FOSTER-GOLDEN VALLEY-BILLINGS-STARK-MORTON-BURLEIGH-KIDDER- STUTSMAN-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS-SIOUX-EMMONS-LOGAN- LA MOURE-MCINTOSH-DICKEY- 448 AM CDT FRI SEP 2 2005 /348 AM MDT FRI SEP 2 2005/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. JP MARTIN
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 2, 11:12 AM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 63 min |
| Sep 2, 12:15 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Hettinger | 60 min |
| Sep 2, 1:46 PM MDT | Severe Thunderstorm Warning | BIS | Grant, Morton | 23 min |
Nearby
Severe Thunderstorm Warnings in North Dakota, 2005Every severe thunderstorm warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.